| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 16(1); 2005 > Article
Journal of The Korean Society of Emergency Medicine 2005;16(1): 187-190.
A Case of Significant Arrhythmia Caused by Thioridazine Poisoning
Yong In Kim, Jin Joo Kim, Young Jun Kang, Jin Ho Jung, Jae Kwan Lee, Tae Kyo Jung, Yong Su Lim, Gun Lee
Department of Emergency Medicine, Gachon Medical School, Gil Medical Center Inchon, Korea. yongem@ghil.com
ABSTRACT
A 51-year-old woman with schizophrenia and depression brought to our emergency room after thioridazine overdose. Her mental state was semicomatous. The initial electrocardiogram showed bradycardia, atrial premature contractions, prolonged PR interval, wide QRS complexes and U waves. She was admitted to the intensive care unit. Continuous electrocardiographic monitoring and artificial ventilation was performed. The treatment included fluids hydration, administration of inotropic agents, alkalization and replacement of electrolytes. On day 2, torsades de pointes on the electrocardiogram was occurred. The rhythms were resolved with isoproterenol infusion. Her hemodynamic state became stable. On day 6, electrocardiographic finding was normalized. She was recovered without any neurologic or cardiac complications. Herein, a rare case is reported, with the review of the literature.
Key words: Thioridazine, Poisoning, Torsades de pointes
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,281
View
10
Download
Related articles
Significance of an Anion Gap and an Osmol Gap in Poisoning  2003 October;14(4)
A Case of Successful Management of Inhalation Injury Caused by Hydrofluoric Acid Poisoning  2011 February;22(1)
A Case of Appendiceal Perforation Caused by Fishbone  2014 February;25(1)
A Case of Arisaematis Rhizoma Poisoning  2014 December;25(6)
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI